Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 280, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2000, 4:02 AM CDT for Kaufman County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2000, 4:02 AM CDT (09:02 UTC)
- Expired
- May 4, 2000, 5:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
755 WUUS54 KFWD 040902 SVRFTW TXC257-041000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 402 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KAUFMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 500 AM CDT. * AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES WEST OF KAUFMAN...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE KAUFMAN. * THE SEVERE THUNDERSTORM WILL BE NEAR... KAUFMAN AROUND 430 AM. DOPPLER RADAR DETECTED HAIL UP TO GOLFBALL SIZE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 3264 9646 3249 9642 3251 9606 3277 9609
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:15 AM CDT, 47 minutes earlier.
Area forecast discussion, May 4, 3:15 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 AM CDT THU MAY 4 2000 NOT TOO MUCH HAS CHANGED IN THE PAST 24 HOURS EXCEPT THE UPPER LOW IS ABOUT 100 MILES FARTHER EAST THAN PREVIOUS DAY. ALSO...THE N/S TROUGH AXIS HAD MOVED TO THE EASTERN THIRD OF THE FORECAST AREA THIS AM. THE LOW/S PROXIMITY WILL KEEP THE CAP TO A MINIMUM THOUGH THE CAP WILL GRADUALLY BECOME STRONGER FROM WAA ALOFT IN THE NW FLOW AS THE LOW CONTINUES TO DRIFT EAST THROUGH THE PERIOD. THE SURFACE WIND WILL INCREASE FROM THE SE AND HELP KEEP THE DEWPOINTS IN THE 60S. JET STREAK CAN BE SEEN IN SAT PIXS IN NORTH CENTRAL OKLAHOMA AND WILL MOVE INTO THE FORECAST AREA LATER TODAY. THAT AND DAYTIME HEATING WILL AID TO KEEP THE THREAT OF TSRA/S GOING FOR ANOTHER DAY...AND SOME STORMS WILL BECOME SEVERE. CONDITIONS WILL IMPROVE SOME FOR FRIDAY WITH THE CAP BECOMING STRONGER AS THE UPPER LOW MOVES FARTHER EAST. DFW 80/64/84/65 3322 ACT 83/67/85/67 3322 .FTW...NONE. 82
In the hours before
Special weather statement, May 4, 1:35 AM CDT, 2 hours 27 minutes before
TXZ092>095-103>107-118>123-133>135-145>148-159>162-175-040705- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 135 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 233. COUNTIES CLEARED INCLUDE: COOKE...DALLAS...DENTON...ELLIS...FALLS...HILL...LIMESTONE... MCLENNAN...ROBERTSON... AND TARRANT. SEVERE THUNDERSTORM WATCH 233 REMAINS VALID UNTIL 300 AM CDT THURSDAY FOR THE FOLLOWING COUNTIES: ANDERSON...COLLIN...DELTA...FANNIN...FREESTONE...GRAYSON... HENDERSON...HOPKINS...HUNT...KAUFMAN...LAMAR...LEON...NAVARRO... RAINS...ROCKWALL...AND VAN ZANDT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| May 3, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Somervell | 63 min |
| May 3, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 53 min |
| May 3, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 48 min |
| May 3, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 67 min |
| May 3, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 29 min |
| May 3, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 53 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 3, 11:35 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 50 min |
| May 3, 11:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| May 4, 3:20 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| May 4, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 45 min |
| May 4, 4:20 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 50 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 60 min |
| May 4, 6:15 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| May 4, 8:20 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 55 min |
| May 4, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 54 min |
| May 4, 9:16 AM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| May 4, 9:31 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 44 min |
| May 4, 10:40 AM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| May 4, 1:48 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.